MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SLIP TIP SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SLIP TIP SYRINGE; PISTON SYRINGE
Catalog Number 302833
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a nurse found three defects in a bd¿ slip tip syringe.¿black foreign matter in syringe barrel and brown foreign matter in barrel tip; printing scale was not well printed; flange damaged¿.The device was not used and there was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation summary: samples were received for evaluation by one of our quality engineers.The samples revealed skewed print, embedded foreign matter and damage to the syringe therefore the failure modes are verified.A quality alert has been issued to all applicable employees.One retained sample was also returned and used for testing.Dhr review: (b)(4) was produced on 2/7/2017 with zero defects found, nothing reported of any machine down time.Investigation conclusion: skewed print- can be caused by a misalignment of the load fingers or chains that press the syringe into the printing pad.Emfm- embedded fm can occur at the startup of the injection molding process.Solidified resin within the mold and molding press may become discolored or degraded when reheated.When starting the molding process, the press is put into "startup" where the press runs until any potential fm is flushed through the system.The press remains in startup until no fm is detected in inspections.Damage-possible jam from the misalignment of the load fingers or chains that press the syringe into the printing pad.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description

Brand Name
BD¿ SLIP TIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7500576
Report Number1911916-2018-00199
Device Sequence Number16173931
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/31/2022
Device Catalogue Number302833
Device Lot Number6354831
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer04/20/2018
04/20/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date07/13/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;